Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#268280] of John E. Dolbow

Papers Published

  1. Dolbow, J; Mosso, S; Robbins, J; Voth, T, Coupling volume-of-fluid based interface reconstructions with the extended finite element method, Computer Methods in Applied Mechanics and Engineering, vol. 197 no. 5 (2008), pp. 439-447, ISSN 0045-7825 [doi]
    (last updated on 2017/12/17)

    Abstract:
    We examine the coupling of the patterned-interface-reconstruction (PIR) algorithm with the extended finite element method (X-FEM) for general multi-material problems over structured and unstructured meshes. The coupled method offers the advantages of allowing for local, element-based reconstructions of the interface, and facilitates the imposition of discrete conservation laws. Of particular note is the use of an interface representation that is volume-of-fluid based, giving rise to a segmented interface representation that is not continuous across element boundaries. In conjunction with such a representation, we employ enrichment with the ridge function for treating material interfaces and an analog to Heaviside enrichment for treating free surfaces. We examine a series of benchmark problems that quantify the convergence aspects of the coupled method and examine the sensitivity to noise in the interface reconstruction. The fidelity of a remapping strategy is also examined for a moving interface problem. © 2007 Elsevier B.V. All rights reserved.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320